MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60SP035
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the flange to a smiths medical portex® bivona® uncuffed tracheostomy tube was found to be cracked.Subsequently, the trach tube was removed and replaced with no reported adverse patient effects.
 
Additional Manufacturer Narrative
Device evaluation: three (3) pictures were received.In picture 2 and 3 a cut is observed on the flange.No discrepancies were found on picture 1.One (1) sample was received from p/n 60sp035 l/n unknown without its original packaging inside a ziploc bag.Sample was in used conditions.Visual inspection was performed at 12" under normal conditions of illumination in order to detect any damage on the part.During the visual inspection, it was found a cut on the flange.Also, yellow contamination was observed on the unit.After a review of the different verifications that are performed during the manufacturing process to detect damage components, the most probable root cause is that damaged occurred after the product left the shm facility.The customer reported condition was confirmed.Problem source is unknown.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.

Brand Name
PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8907164
Report Number3012307300-2019-04301
Device Sequence Number11445893
Product Code JOH
UDI-Device Identifier15021312000375
UDI-Public15021312000375
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60SP035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer09/01/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;